@Revolving Hi Margaret. So sorry to hear about your Nortriptyline reaction while trying to increase it. That is super scary. You are so brave, I'm not sure I would have continued the medicine at all after that.
Good to know about the hydroxychloroquine. I don't know what my doctors will end up doing on that front. It seems like I had one of the usual "attacks," these past 2 weeks. It came with all the usual symptoms except no muscle aches or joint pains. I usually get a sore throat in addition to the attacks, but this one was a NASTY sore throat. It's been 2 weeks and I still have it at times, mainly at night and early morning now, but it was constant a good week and a half. My tonsils were super inflamed and red. I went to my PCP but she just said it was tonsillitis. I never got any other symptoms of a cold or fever/flu anything. I am wondering if the inflammation presented itself in the sore throat this time instead of joint pain...is that even possible?
I didn't respond for a few days because I saw my other doctor, the psychiatrist, on Tuesday and was pretty upset with what he said. He's always supported me and seems to know that I am very sensitive to medicines and has understood that, starting me at super low doses. This time though, after I explained what happened on the Lexapro, he said that I was "expecting" side effects. I did know that most SSRIs can have stomach effects, but I've been on Prozac and just had minor nausea the first few days and felt nothing on Zoloft so I wasn't overly worried about it. Also, as far as the pins and needles feeling goes I WASN'T expecting that or anything like it to happen, especially by the time I got to bed since I took the med in the morning. I didn't even know that was a side effect, and was so calm I was literally almost asleep when the sensation started. So I just don't believe I could have been expecting that.
So now I'm a bit torn as to whether I should even try meds again for awhile or try to go a holistic route and see a naturopathic doctor or something. My psychiatrist thinks I should try the Lexapro again at a later time. He didn't even consider what I went through on it to be major or related to the Lexapro. It makes me want to scream. He suggested I try a "light box" (one of those things that mimics sunlight used for seasonal affective disorder) He says it will give the effects of an anti-depressant (that can also reduce anxiety) but without the GI side effects. See, there he was contradictory and acknowledged the GI side effects (so frustrating!). And I don't think he understands the effects I need from the anti-depressants for the dizziness and migraines. It's not going to be what I would get from a light box. Plus, I've been super sensitive to light lately and I feel like the last thing I need is to sit at such a bright light. Ugggh!!! Nothing is easy about this condition at all.